Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 272, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 8, 2023, 2:23 PM CDT for Santa Rosa County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2023, 2:23 PM CDT (19:23 UTC)
- Expired
- Jul 8, 2023, 2:52 PM CDT
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066
WUUS54 KMOB 081923
SVRMOB
FLC113-082015-
/O.NEW.KMOB.SV.W.0272.230708T1923Z-230708T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
223 PM CDT Sat Jul 8 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
South central Santa Rosa County in northwestern Florida...
* Until 315 PM CDT.
* At 223 PM CDT, a severe thunderstorm was located over Oriole Beach,
or 4 miles northeast of Gulf Breeze, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gulf Breeze and Oriole Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3040 8724 3040 8723 3041 8722 3040 8721
3041 8721 3042 8718 3043 8719 3044 8718
3043 8718 3044 8717 3050 8708 3041 8697
3033 8717
TIME...MOT...LOC 1923Z 312DEG 15KT 3039 8710
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
511
WWUS54 KMOB 081952
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
252 PM CDT Sat Jul 8 2023
FLC113-081959-
/O.CAN.KMOB.SV.W.0272.000000T0000Z-230708T2015Z/
Santa Rosa FL-
252 PM CDT Sat Jul 8 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SANTA ROSA
COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled. However gusty
winds up to 40 mph and heavy rain are still possible with this
thunderstorm as it continues to move off to the southeast. The storm
may approach Pensacol Beach from the north within the hour.
LAT...LON 3040 8724 3040 8723 3041 8722 3040 8721
3041 8721 3042 8718 3043 8719 3044 8718
3043 8718 3044 8717 3050 8708 3041 8697
3033 8717
TIME...MOT...LOC 1947Z 312DEG 15KT 3032 8700
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:23 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 8, 1:23 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Mobile AL 123 PM CDT Sat Jul 8 2023 ...New AVIATION, NEAR TERM... .AVIATION... (18Z TAFS) Issued at 123 PM CDT Sat Jul 8 2023 VFR conditions continue across many areas this afternoon, outside of vicinity of scattered showers and thunderstorms. Showers and storms are developing (initially primarily coastal counties and interior south central AL), but should become more numerous across the remainder of the region (especially interior MS and AL) this afternoon and evening. Locations near the showers and storms will likely experience brief periods of reduced visibility and ceilings (MVFR and down to IFR at times). Prevailing VFR conditions should return to most of the area after storms wane in coverage between 03 and 06 UTC tonight. Winds generally remain light out of the west at 5 to 10kts, except stronger and more erratic in direction near thunderstorms. /12 && .NEAR TERM... (Now through Tonight) Issued at 123 PM CDT Sat Jul 8 2023 The near term forecast remains somewhat unsettled. Radar scope was echo-free most of the morning, except for an area of showers and storms about 60 miles offshore, but some inland scattered convection is now developing. Most of the activity so far has been along the coastal counties and interior south central AL east of the Alabama River. With heating and instability increasing across inland areas, expect convective activity to gradually become more widespread during the course of the day. CAMS indicate that most of the activity this afternoon will likely be more over the western half of the forecast area, to the west of the Alabama River, but some more isolated to scattered activity is certainly possible further east and also southward near the coast (in fact initiation will likely begin here. While there will be decent instability today (with MLCAPE up to 1500-2000 J/KG in some areas), environment has very low deep layer shear (generally not much more than 10-15 knots) and as such only threat would be the possibility of an isolated strong (perhaps briefly severe) microburt's and of course lightning and brief heavy rainfall. Highs today still expected to be in the lower to isolated mid 90s (currently most areas already upper 80s to lower 90s). Some mid to upper 80s along the immediate coastal areas. Convective activity will slowly dissipate through the evening hours tonight with what little convection left late tonight likely being confined to the coastal waters to our south. Expect lows tonight to fall into the lower to middle 70's once again, with the warmer temps closer to the coast. /12 && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 91 73 89 72 89 73 91 / 40 90 70 90 50 80 30 80 Pensacola 77 92 76 89 74 89 76 90 / 40 90 70 80 60 80 50 80 Destin 80 92 78 89 77 90 79 91 / 40 80 70 70 70 70 50 70 Evergreen 72 91 71 87 69 91 72 92 / 40 80 70 80 40 60 20 60 Waynesboro 72 90 70 86 70 88 71 89 / 50 90 70 80 40 60 30 60 Camden 71 90 69 84 69 89 71 90 / 40 80 70 80 30 50 20 60 Crestview 73 93 72 89 70 91 72 92 / 40 90 70 90 50 80 30 80 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jul 8, 12:58 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
1258 PM CDT Sat Jul 8 2023
ALZ263-081845-
Mobile Central AL-
1258 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of central Mobile
County through 145 PM CDT...
At 1258 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Mobile Regional Airport, or 6 miles
northwest of Tillmans Corner, moving east at 25 mph.
HAZARD...Winds 30 to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, I65 And I165, I10 And I65 and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3055 8834 3074 8835 3079 8803 3073 8800
3072 8800 3072 8799 3071 8799 3054 8805
TIME...MOT...LOC 1758Z 267DEG 20KT 3065 8825
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 8, 1:14 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
114 PM CDT Sat Jul 8 2023
ALZ263>266-081900-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Mobile Central AL-
114 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southwestern Mobile
and southwestern Baldwin Counties through 200 PM CDT...
At 110 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles west of Theodore, moving east at 20 mph.
A couple of other strong storms elsewhere over southern Mobile county
are also moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Daphne, Tillmans Corner, Fairhope,
Theodore, Spanish Fort, Point Clear and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3046 8831 3063 8835 3076 8789 3033 8784
TIME...MOT...LOC 1810Z 260DEG 18KT 3056 8825
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Jul 8, 1:36 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
136 PM CDT Sat Jul 8 2023
FLZ202>204-081915-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
136 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southern Santa Rosa
and southeastern Escambia Counties through 215 PM CDT...
At 134 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Bagdad, moving southeast at 25 mph. Another
strong storms was noted just west of Garcon Point also moving southeast
at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ferry Pass, Ensley, Pace, Milton, Bagdad, Navarre, Pea Ridge,
Roeville, Floridatown and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3054 8733 3071 8705 3058 8680 3029 8694
TIME...MOT...LOC 1834Z 303DEG 20KT 3060 8703
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:36 PM CDT | Special Weather Statement | MOB | Santa Rosa | 39 min |
| Jul 8, 2:56 PM CDT | Special Weather Statement | MOB | Escambia | 49 min |
| Jul 8, 3:04 PM CDT | Special Weather Statement | MOB | Escambia | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.